Burning feeling on feet

Ok, bit of a weird one but along with all the lovely hypothyroid symptoms I also feel like my feet are burning. I keep thinking I must have got sunburnt when I know I haven't. I'm getting bad joint pain in my ankles and this pain is the top of my foot (ankle to leg bit!)

Does anyone know what this could be? I've posted on Thyroid UK and a couple of people have suggested I also post here as it could be b12 linked.

3 Replies

  • I have confirmed Pernicious Anaemia , and I have the " burning feet" also. As PA and thyroid problems are often linked , PA is a possibility . Also any reason for vitamin B12 deficiency . I know of an acquaintance who took large doses of a PPI called Omeprazole for 10 years . This suppresses stomach acid entirely which leads to B12 deficiency as the acid is needed to absorb vitamin B12 which is required to form the melanin sheath around the nerves . Hence first tingling , burning, then numbness . After a time this becomes irreversible. This acquaintance can now only walk with difficulty using a zimmer .

    Before diagnosis ( had to go to private GP , as my symptoms were ignored ) my burning feet were becoming numb . I was then given loading doses and one injection every 3 months . That is all the NHS will allow . So I turned to self - injection and my feet got much better . But I am left with the burning . So I suggest that you find out ASAP what is causing the burning and get it treated , as it can progress to numbness . B12 deficiency causes many problems - different ones in different people . Best wishes to you misslisa.

  • it was burning feet which first sent me to the gp - then b12d diagnosed with neuropathic symptoms - so do get this checked out, don't leave it.

  • Ask your doctor to test your b12 and make sure you get a copy of the results with the reference numbers and post on here. Don't let your doctor fob you off with your results are "normal" make sure you post them. We seem to have a very low threshold in uk that is much higher elsewhere. Hence lots of people suffer, some have irreversible problems. Also ask on here what other bloods you need doing, like I said on thyroid post



    Vit D

    There may be others .......

You may also like...